MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 95 - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 95 - SILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.395S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, surgeon performed a tfna revision on (b)(6),(tfna short to tfna long nail) because the lag screw had backed completely out.This was due to the set screw not being able to engage the lag screw properly because it was left at 90 degrees off angle.We removed and replaced that nail with a long nail, helical blade, two distal locking screws and added traumacem.The reduction of the hip was not great and the construct was likely to fail, which ultimately it did.On (b)(6), sales rep was called in for assistance with a tfna removal at the hospital with another surgeon.He showed x-rays and told sales rep that this is the same patient from the first surgeon's two previous tfna cases.Because of the imperfect reduction the neck collapsed causing the helical blade to cut out through the femoral head.Switched to hemi-arthroplasty.Is unknown if the patient experience a post-op device malfunction.Did the patient experience an adverse event such as infection,non-union, allergic reaction, osteoporosis, overloading, pain,degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? yes.Hardware/explant removal due to: construct failure.Reason for revision surgery:switched to hemi-arthroplasty.Patient status outcome/ consequences is unknown.Concomitant device reported: unk - nails: tfna (part# unknown; lot# unknown; quantity: (b)(4)) unk - screws: nail distal locking (part# unknown; lot# unknown; quantity: (b)(4)).This report is for one (1) tfna fenestrated helical blade 95 - sile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: additional product code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: manufacturing location: elmira / packaged, sterilized and released by: monument, manufacturing date: 13-jul-2021, expiration date: 31-may-2031, part number: 04.038.395s, tfna fenestrated helical blade 95mm -sterile, lot number: 258p843 (sterile).Note: helical blade was manufactured by elmira; lot numbers 219p813 quantity (b)(4) / 219p849 quantity (b)(4).Parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that tfna fenestrated helical blade 95 - sile had a nail, a helical blade and screw construct is visible at the bone with signs of bone fracture and the helical blade was observed backout from original position.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for tfna fenestrated helical blade 95 - sile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 95 - SILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 
SZ  
6103142063
MDR Report Key15363086
Report Number8030965-2022-06425
Device Sequence Number20572008
Product Code HSB
UDI-Device Identifier10886982099273
UDI-Public(01)10886982099273
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.395S
Device Catalogue Number04.038.395S
Device Lot Number258P843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: TFNA,; UNK - SCREWS: NAIL DISTAL LOCKING,; UNK - SCREWS: NAIL DISTAL LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale